TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Substance Use Whether you are combating substance abuse, are in search support, or have questions about drugs or alcohol, ask in this forum.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
CANDLEJA- Offline
Member
Not a n00b
**
 
CANDLEJA-'s Avatar
 
Name: Devin
Gender: Female

Posts: 78
Join Date: May 5th 2009

Question Dristan, Sudafed, and Nyquil?! - April 6th 2010, 03:00 AM

This thread has been labeled as triggering, particularly on the subject of substance use, by the original poster or by a Moderator. The contents of this thread might therefore not be suitable for certain sensitive users. Please take this into consideration before continuing to read.

Alright so, within the past week or so I have been sick, and I have been taking Sudafed, Nyquil, and Dristan to get better. I found that when I was on them though, I couldn't feel anxiety or anything at all. And, I have an anxiety disorder, so this is very weird and not normal for me. So, I looked up the medicinal ingrediants in each of the medicines, and found that Dristan can also be used as an anti depressant in some cases, Nyquil and Sudafed contains DXM which is a drug that can be used recreationally to seperate yourself from reality.

The thing is, my parents don't want me on any medication for my anxiety, but they don't know that any of these medicines contain these ingredients, and that they make me feel no anxiety at all. The last time I felt relief from anxiety was from my prescribed Xanax, but they took me off that.
So, I was wondering, is it wrong if I continue using these medicines to get relief from my anxiety? They really help, and I am sick of feeling anxious and they aren't as harmful as Xanax.

Also, does anyone know anything about these drugs? Or can someone explain them to me?


__DEVINxLEIGH,
---

"Sometimes I have moments in life,
where I am able to forget for one minute,
exactly how lonely I am.
I live for those moments.
Is that pathetic or brave?"

---


   
  (#2 (permalink)) Old
Ngikhona Offline
Inkululeko.
I've been here a while
********
 
Ngikhona's Avatar
 
Name: Keeley Siobhan
Age: 24
Gender: Female
Location: Colorado

Posts: 1,605
Blog Entries: 22
Join Date: April 26th 2009

Re: Dristan, Sudafed, and Nyquil?! - April 6th 2010, 03:23 AM

It's very dangerous to mix medicines like you're mixing. It can damage your liver because Sudafed and Nyquil have some similar ingredients and it's just not safe to take medications on a daily basis when they're not intended to be taken as such. While right now the medicine makes you feel like you don't have anxiety, there is a high likelihood that if you continue taking all these medications on a daily basis you could have some severe psychological problems. Withdrawn from these drugs would also be absolutely awful to go through if you take them so much. For your own sake, please talk to your doctor. There are better, safer, and much healthier ways of dealing with anxiety.


"Love me for me, accept the fact I'm true, live like I want, fufill my dreams,
Dream of me, run out free, capture your words and never let them go."

I'll see you on the other side.
   
  (#3 (permalink)) Old
VitruvianDoc Offline
Medical Student
Not a n00b
**
 
VitruvianDoc's Avatar
 
Name: Charles
Age: 31
Gender: Male
Location: Oklahoma

Posts: 65
Join Date: April 4th 2010

Re: Dristan, Sudafed, and Nyquil?! - April 6th 2010, 04:57 AM

Sudafed: if your on Sudafed PE its active ingredient is Phenylepherine and it is a mild vasoconstriction agent which reduces mucous formation.
If its plain sudafed with pseudoephedrine as the active ingredient, it acts similar to PE as a vasoconstricter but can also cause ramped up heart rate and blood pressure, decreased appetite, and in severe cases sweating and shortness of breath.

Nyquil: This has many blends, but i believe you probably have the tri-blend of acetaminophen, guafinesin, and dextromethorphan. Acetaminophen is tylenol and reduces pain, yet in overdose or long term use can cause extensive liver damage. Guafenesin is a expectorant aka drying agent that dries mucous and thins it out, no major side effects other than drying of mucous membranes by continued use. Dextromethorphan is a dangerous agent, it is a structural isomer to codeine, though not nearly as affective. Its true use is a cough supressant, but in large quantities is psychoactive and cause wide-spread damage to internal organs. Highly advise to not abuse this.

Dristan has acetaminophen, phenylephrine, and chlorpheniramine maleate. two of those have been covered, but Chlor. maleate is a antihistamine which can reduce allergic swelling, reduce allergies, and help with runny nose.

Out of all of those, the DXM is probably the drug causing the reduced nerves, but it is highly unwise to use it for such as the doses required to maintain such an effect will no doubt result in severe side-effects.

Please seek your doctors advise, as there are numerous non-controlled drugs that can aid in anxiety and your parents need to be educated on such because they are lowering your satisfaction with life.
   
Closed Thread

Bookmarks

Tags
dristan, nyquil, sudafed

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.